Hi everyone I'm new to this. I'm hoping for some advice if possible please. I'm taking 40mg of omeprazole a day I've been on them nearly 8wks now. But sometimes I'm still getting acid reflux. And with having a stomach ulcer will it still heal as anybody else been like this. Many thanks
Advice: Hi everyone I'm new to this. I... - Oesophageal Patie...
Oesophageal Patients Association
Welcome to the forum.
The medication you have is a family of Proton Pump Inhibitors (PPI). this is used to suppress the stomach acid production and not a fix for the acid reflux as such.
Suggest spending some time reading the reflux information on the Oesophageal Patient's Association. Please dont be alarmed with the OPA being a cancer charity. See the link below.
Stomach ulcer healing is a tough one due to the location and its continuous acid production storage. Gaviscon advance is your friend when the reflux is too bad. But again these are temporary protection layers of algae which helps for the symptoms but not the root causes.
I am on omeprazole been on them about 4 months now, my condition is slightly different from yours, I have 2 areas in my stomach that are inflamed, seem to be improving but feel bloated a lot of the time which doesn't help when it comes to meal time I have lost about 2 stone in weight over the past 5 months, but have never lost my appetite.
As regards to your stomach ulcer my grandson had one and it took about 6 months to heal so it is a slow process he was on PPI s so stick with it.
Oh and the other thing is I have been constipated for about 4 months now and there doesn't seem any signs of that ending soon.
Good luck mate hope this helps
Regards Dave B
Bloating is side effect of PPI, avoid taking PPI closer to the meal times. Stomach acid production is suppressed and therefore the digestion of food is an issue.
Constipation also side effect of medications, if additional fluid intake with fibre not resolving then you may have to insider laxative su h as Laxido for example.
Continued ppi with constipation may cause issues in the rectal passage such as hemorrhoid or fissure. Take this as a pure speculation. And not a certified medical statement.
Hi Mauser thanks for your reply I am taking cosmocol for my constipation which keeps me regular, but do not want to be on it for the rest of my life, trouble is cannot go to loo without it. Will try taking ppi in the evening see if that stops bloating during the day.
The other thing is when do you know if the inflamed part of your stomach has healed without an endoscopy don't want to be on ppi if stomach as healed
Regards Dave B
with the laxative ensuring sufficient or more hydration is achieved is important. Mainly water I meant, not guinness
typically the ulcer in gullet is said to have four weeks to heal or four more weeks with 20mg dose increased to 40mg. Its easy to check by eating an irritant food item (analogue is like putting salt on wound on external skin to check if healed or not!! crude method) without reducing the ppi. or you can reduce ppi without food irritant to see if the ulcer pain exists. This again you have to be best friend to your own self and understand your body. What I suggested is purely trial and error but not far off from practicality if you now what you trying to achieve.
Your stomach pain is directly proportional to your (affected part) healing.
Use of intrusive endoscopy; only to visually check the healing done or not, in a simplistic case is over the top in my personal view.
Also if not already tried, use Gaviscon advance liquid to protect the inflamed tissue for a couple of hours. With bloating noticed avoid taking ppi's with food or immediately before. recommended to take on empty stomach in the morning if single dose. and second dose an hour or two after the last meal.
Hi warren the only advice I can give is to take ppi about 30mins before food , 20mg in morning on empty stomach and 20mg , 30 mins before your dinner later on in the evening, see if that helps, good luck hope that helps
It sounds as if you may have to have omeprazole for a long period (months or years).
As you will know, omeprazole works by stopping the stomach making acid. However this stomach acid is needed to separate vitamin B12 from food so you can absorb it.
The body has a store of vitamin B12 which you gradually use up if you are on omeprazole. You should, I suggest, if taking omeprazole for a long time, take oral supplementary vitamin B12 tablets to compensate for the inability to absorb the vitamin from food. If you do not supplement and the body's store of B12 get used up, you may develop signs of nerve damage as B12 is essential to the maintenance of the nervous system.
The drug firms do not tell you this. I suspect that they do not want the public to be aware that omeprazole can have very powerful damaging side-effects.
Hi there, I take it you are not eating spicy food, tomatoes, onions etc. Avoid alcohol and reintroduce these things later on. Dont eat late and I'm sure things will heal. I would think if you havnt already after 8weeks have an endoscopy to check .
Omeprazole helps to reduce acid production in your stomach to prevent damage your oesophagus when you have reflux. You should take care of yourself with a healthy diet. I was told to have the oesophagectomy surgery 14 months ago bud I didn't accept and now the consultant says NO SURGERY,
I have had more than 30 kg of pure honey in 8 months. My oesophagus muscle function is getting normal, foo doesn't get stuck any more and I don't have heartburn.
I don't eat later than 5 pm and don't drink after 7pm. During this time I eat some cooked fruit. Never eat tomatoes, citrus, pineapple and Mint and mint derivatives, instead you can get some dried figs, put in a jar and fill with pure honey to cover the figs and take at evenings.
If you find a pure honey with bee wax, have a spoon in bedtime.
3 days a week I prepare I litter water a bout 50°c with 1 spoon honey and I drink it in more than 100 part to improve the function of the lower oesophagus muscle to be stronger and after a while you see that you don't have burps and reflux.
There are many ways to help you in your journey but I tried honey and I got the good result.
This was only my experience I shared with you .
I hope you get better soon.